Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sexual disfunction
Mar 16, 2005

i had a weight loss problem back in july 2004 and my doctor had put me on oxandrin. i took 10mg 2 times a day until december and had basically a slight gain of weight. he changed me to take megace and that took me from 150 to 175 pounds. im 5'11" and need the weight, but it tended to go to my waist and my arms and leg size was getting smaller. so he took me off of it and let me go without any megace or oxandrin to see how i would do. well, my weight is still at 175 and i am getting some weight back in my legs and arms, but i am having major sexual problems...i can not ejaculate, and if i do its hardly anything at all, like a couple of drops. would megace cause this problem? i asked my doctor and asked about getting testosterone to get me fuctioning again and even ask for a testosterone test to see if i am low. he told me that it would take time to clear my system, but its been almost 2 months now and i still have the problem. beforehand, i never had the problem and my sexual fuctioning was working great,,,,,any suggestion?

Response from Dr. Henry

Megace can cause sexual dysfunciton in males which can take months to resolve once stopped. HIV+ status +/- treatment may be linked to increased rate of low testosterone levels which can contribute further to sexual dysfunction. Many clinicians would wait for severl months after the Megace is stopped and if little/no improvement evaluate further including checking total and free testosterone levels. KH



Previous
Fatigue
Next
Starting treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement